Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 240, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 2, 2019, 4:33 AM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2019, 4:33 AM CDT (09:33 UTC)
- Expired
- Sep 2, 2019, 5:18 AM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2722 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:36 AM CDT, 57 minutes earlier.
Area forecast discussion, Sep 2, 3:36 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 336 AM CDT Mon Sep 2 2019 .SYNOPSIS... Issued at 335 AM CDT Mon Sep 2 2019 H5 analysis tonight had a large area of high pressure anchored over swrn Colorado. A ridge extended north of this feature into southern Alberta. West of the ridge, a strong shortwave trough extended from southwestern British Columbia to a point approximately 500 miles off the coast of southern Oregon. Another strong shortwave trough was present over northeastern British Columbia. East of the ridge, a closed low was noted over central Hudson Bay with a trough extending south into the upper Ohio Valley. High pressure was located over Bermuda and hurricane Dorian was located over Grand Bahama Island. At the surface, a stationary front was anchored along the Nebraska South Dakota border and extended to the northwest into northern Wyoming and central Montana. Overnight, thunderstorms had developed INVOF the front across northern Nebraska. These were being enhanced by an area of strong mid level warm air advection overnight. Over the past couple of hours, a nice area of low cloudiness had developed east of the Nebraska Panhandle and west of a line from Valentine to Callaway. Temperatures as of 2 AM CDT, ranged from 65 at Gordon to 74 at Valentine. && .SHORT TERM...(Today through Tuesday) Issued at 335 AM CDT Mon Sep 2 2019 Mid level warm air advection will lift into northeastern Nebraska this morning, exiting the forecast area by 15z. Will leave a slight chance for thunderstorms in the northeast forecast area through mid morning accordingly. Further north, a shortwave trough which originated over northern British Columbia, will track quickly southeast into southern Alberta and Saskatchewan. Downstream of this shortwave, strong mid level warm air advection will increase across the Dakotas. Further south, ridging aloft at the H5 level will nose northeast from Colorado into southwestern Nebraska. This will force a low level thermal ridge into western Nebraska this afternoon. Highs this afternoon will reach the 90s west of highway 83 with upper 80s east of this route. As the upper level trough of low pressure traverses the eastern Dakotas tonight, it will force a cool front through the forecast area overnight. Capping aloft and very limited mid level forcing, should keep western and north central Nebraska dry with the FROPA and the latest short range model solutions support this notion. That being said, will continue with a dry forecast tonight with the FROPA. Behind the front Tuesday, highs will reach the upper 70s to lower 80s. .LONG TERM...(Tuesday night through Sunday) Issued at 335 AM CDT Mon Sep 2 2019 Ridging aloft will quickly build back into the central and northern Rockies Tuesday night. Warmer air will push into the western half of the forecast area Wednesday with highs reaching near 90 in the west. Across the east, cooler highs in the mid to upper 70s are forecast thanks to an area of high pressure anchored over Iowa. The high will move east Wednesday night, allowing warmer air to track into eastern portions of the forecast area for Thursday. Highs Thursday will be in the 80s across all of western and north central Nebraska. A strong northern stream shortwave, will over top the western CONUS ridge on Friday. AS this shortwave emerges east of the Rockies late Friday, showers and thunderstorms will develop along the front ranges of Wyoming and northeastern Colorado. This activity will migrate east on Friday night with an increased threat for thunderstorms across the forecast area Friday night into Saturday. An even stronger shortwave trough will cross the Rockies Sunday with increasing chances for thunderstorms late Sunday into Sunday night. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1233 AM CDT Mon Sep 2 2019 Isolated showers and thunderstorms will mainly impact KVTN over the next couple hours. Otherwise, wind shear is possible at KLBF both tonight and Monday night as the low level jet intensifies. A brief lowering of broken ceilings down to near 1500 feet is also possible at KLBF Monday morning. VFR conditions will prevail at KVTN through the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Kulik
Hazardous weather outlook, Sep 2, 4:21 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 421 AM CDT Mon Sep 2 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-030930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 421 AM CDT Mon Sep 2 2019 /321 AM MDT Mon Sep 2 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated to scattered thunderstorms are possible through mid- morning, generally along and north of highway 20 across northern Nebraska. Small hail, frequent lightning, and heavy rainfall will be the main threats with these thunderstorms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated thunderstorms are possible again on Friday evening and into the weekend. Severe chances remain uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 2, 1:07 AM CDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service North Platte NE 107 AM CDT Mon Sep 2 2019 NEZ005-006-008-009-020700- Brown NE-Eastern Cherry NE-Rock NE-Keya Paha NE- 107 AM CDT Mon Sep 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...ROCK... BROWN AND KEYA PAHA COUNTIES UNTIL 200 AM CDT... At 105 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles south of Valentine to near Ainsworth to 10 miles north of Rose. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Valentine, Ainsworth, Bassett, Springview, Long Pine, Newport, Johnstown, Rose, Norden, Wood Lake, Hofeld Lake, Raven, Bobcat State Wildlife Management Area, Twin Lakes State Wildlife Management Area, Thomas Creek State Wildlife Management Area, Duff, Mariaville, Smith Falls State Park, Pine Glen State Wildlife Refuge and Antelope Peak. This includes the following highways... Highway 183 between mile markers 154 and 129. Highway 20 between mile markers 190 and 273. Highway 97 between mile markers 132 and 141. Highway 83 between mile markers 199 and 215. Highway 12 between mile markers 1 and 4, and between mile markers 24 and 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4291 9926 4209 9924 4224 9983 4290 10086 TIME...MOT...LOC 0605Z 270DEG 25KT 4278 10050 4259 9987 4231 9948 Kulik
Special weather statement, Sep 2, 2:02 AM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service North Platte NE 202 AM CDT Mon Sep 2 2019 NEZ008>010-027-020800- Brown NE-Loup NE-Holt NE-Rock NE- 202 AM CDT Mon Sep 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR ROCK...NORTHEASTERN LOUP...EAST CENTRAL BROWN AND WEST CENTRAL HOLT COUNTIES UNTIL 300 AM CDT... At 202 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Long Pine, or 11 miles south of Bassett, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bassett, Long Pine, Newport, Pony Lake, Sybrant, Jones Lake and Twin Lakes State Wildlife Management Area. This includes the following highways... Highway 183 between mile markers 155 and 182. Highway 20 between mile markers 249 and 278. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4232 9984 4260 9971 4265 9915 4206 9925 TIME...MOT...LOC 0702Z 292DEG 17KT 4243 9962 Kulik
Special weather statement, Sep 2, 3:43 AM CDT, 50 minutes before
Special Weather Statement National Weather Service North Platte NE 343 AM CDT Mon Sep 2 2019 NEZ009-010-027-028-020930- Loup NE-Holt NE-Garfield NE-Rock NE- 343 AM CDT Mon Sep 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN LOUP...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 430 AM CDT... At 343 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Rose, or 27 miles southeast of Bassett, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Deverre, Carson Lake and Sunfish Lake. LAT...LON 4219 9946 4233 9930 4208 9882 4187 9906 TIME...MOT...LOC 0843Z 311DEG 21KT 4222 9931 Buttler
Special weather statement, Sep 2, 4:28 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
428 AM CDT Mon Sep 2 2019
NEZ010-021000-
Holt NE-
428 AM CDT Mon Sep 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOLT COUNTY UNTIL
500 AM CDT...
At 428 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Page, or 13 miles east of O'Neill, moving east at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Page.
LAT...LON 4243 9851 4260 9844 4258 9830 4243 9830
4237 9831
TIME...MOT...LOC 0928Z 285DEG 28KT 4250 9838
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:07 AM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 53 min |
| Sep 2, 2:02 AM CDT | Special Weather Statement | LBF | Rock | 58 min |
| Sep 2, 3:43 AM CDT | Special Weather Statement | LBF | Garfield | 47 min |
| Sep 2, 4:28 AM CDT | Special Weather Statement | LBF | Holt | 32 min |
| Sep 2, 4:50 AM CDT | Special Weather Statement | LBF | Wheeler | 40 min |
| Sep 2, 4:54 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 19 min |
| Sep 2, 6:09 AM CDT | Special Weather Statement | LBF | Wheeler | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.